Skip to main content Skip to bottom nav

My medicine I take for my diabetes has me gain weight. How can I manage this better?

3 Answers
Last Updated: 03/16/2020 at 2:47am
1 Tip to Feel Better
United States
Moderated by

Jessica McDaniel, LPC, LCPC

Licensed Professional Counselor

I have been practicing cognitive behavioral psychotherapy since 2005 with a diverse group of clients, all ages, races, and socioeconomic classes.

Top Rated Answers
romanticthi3f
February 20th, 2018 11:35pm
It's probably really important to know whether gaining weight from your medication has lead you to be overweight or whether or not it's just a little gain but you're still within the 'normal' weight range. This is something worth chatting to your doctor about! If you were already in the normal weight range, there's every possibility that the increased weight gain is only temporary as your body adjusts to the medication. Even though this is frustrating, it generally doesn't last too long. :)
recoveringlistener
February 11th, 2018 9:50pm
Most likely if you gained weight, it was weight you needed to gain (no matter where you started). Your body is working on fighting diabetes and its size isn't the concern. You've done nothing wrong and your body is just taking care of itself.
Anonymous
March 16th, 2020 2:47am
As long as your weight is still considered a healthy weight for someone of your age and height, then you shouldn't have to manage it. You can talk to your doctor to know for sure if you're at a healthy weight. However, if you are concerned that you'll keep gaining weight, the best answer is to make sure that you are eating in a caloric deficit. This means that you have to consume less calories that you burn in a day. There are apps that you can download that will not only calculate how many calories you need in a day based on your age, weight, and activity level, but it will help you count your calories to make sure you don't exceed your deficit. Overall, just make sure you're eating healthy and exercising appropriately and you should be fine!